Jump to content

Photo

Help Out A Gal With Mild, Adult-Onset Acne

acne whiteheads allergic adult acne whitehead

4 replies to this topic

#1 Amberama

Amberama

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 15-October 11

Posted 15 October 2011 - 01:13 PM

Hi all! This is my first time posting any of my acne concerns to the wide world of the internet, but after losing hope in dermatologists and estheticians, I'm hoping to garner some practical advice from people that actually are going through what I'm going through.

I'm 26 years old, and my first bout with acne was a mild case when I was 14 years old. After about a year of using a retinol creme, it disappeared and I had pretty flawless skin for the next 7-8 years or so. Occasionally, I would randomly get some patchiness/bumpiness that could usually be attributed to the weather changes, allergies, etc. All that time, my regimen was simple - cleanse (usually with Cetaphil) and moisturize.

About two years ago, I started to have some textural issues, especially on the sides of my face. Mainly just whitehead bumpiness, but with some patchy spots. This derm was a slightly over-the-top holistic doctor, and her first suspicion was that it was eczema and I just needed to change my diet. After some persistence, she finally decided to prescribe me a gel medicine called Solaraze, commonly prescribed to people with a certain kind of skin cancer (I know, I know, this sounds crazy), but was as she deemed it a "miracle medicine" for all sorts of skin ailments. I used that for about 3 months and got great results.

A year later, the same textural issues came back, this time more severely. Especially after I wash my face, if you rub your hand down the side of my face you'll feel no smoothness, just bumpiness. It's not horribly obvious in a lot of lights, but lately the bumps have been getting more pronounced and even a little itchy.

For awhile, I was using only 3 products: Cetaphil, Jojoba oil for moisture, and a BP spot treatment of 10% when needed. I somehow got convinced into buying Dr. Haushcka products by a friend, and have been using those products for 3 weeks now. Since then, my skin has definitely taken a turn for the worse. I'm not sure if I have an allergy (has anyone experienced an allergic reaction to these products?) or if there is just too much going on in the products for my sensitive skin to handle. Although they are "organic" and "pure," that doesn't mean that it's effective (and I'm learning that the hard way, lots of $$$ and worse-off skin later).

So my questions are : should I stop the Dr. Hauschka regimen? Although people say that you need to give your skin a couple of months to adapt to a new regimen, I'm not sure I buy into that. If you're worse off several weeks into a program, I'm more likely to just stop before things get any worse.

And : what next? I'm a little scared to start up with more BP, because I don't want my skin to become dependent on it, or be damaged by the harshness.

Here's a picture of the current state of my skin, right after washing so looking a little enflamed.

Any help is much appreciated!
Happy Saturday ya'll.

-Amber

Attached Files



#2 Kittyx3

Kittyx3

    Junior Member

  • New Members
  • Posts & Likes
    Posts: 77
    Likes: 14
About Me
  • Gender:Female
  • Interests:Tea & Gaming ;)
  • Joined: 15-October 11

Achievements

     

Posted 15 October 2011 - 01:20 PM

That looks like an allergic reaction to me, but then again, I'm not a doctor xD
I would take yourself to your GP/derm so he can clarify this for you.
You could start on BP again if its not working out for you, but perhaps get a lower %
Say 2.5%-5%?
I use 2.5% as I have very sensitive skin and it's still effective.
Also, I get some flare ups of eczema/small bumps on my face occasionally & I use HC45 hydro cortisone cream 1% and Oilatum to help heal the texture.

Edited by Kittyx3, 15 October 2011 - 01:23 PM.

"Learn lots. Don't judge. Laugh for no reason. Be nice. Seek happiness."


#3 Amberama

Amberama

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 15-October 11

Posted 16 October 2011 - 11:52 PM

Kitty-

Thanks for the response! You're definitely not the first person to say that it looks like an allergic reaction, but I don't think that's it as this has been an ongoing problem and persists despite at times eliminating any possible allergens.

After doing some research on the boards, I actually have a sneaking suspicion that it may be Pityrosporum Folliculitis, which is a fungus that produces small and sometime itchy bumps. I don't have insurance at the moment so going to the derm is unfortunately not an option. I think I'm going to try Nizoral which is a dandruff shampoo commonly used to treat PF, and that way I can either be treating it for what it actually is or rule out the PF.

Thanks for your insights and I'll definitely give your suggestions a shot if the Nizoral doesn't come through.

Cheers!

#4 akko

akko

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 497
    Likes: 29
About Me
  • Joined: 03-October 07

Posted 17 October 2011 - 08:20 AM

Yeah, i was just going to say it looks like PF. Good luck with the Nizoral!

#5 wicky

wicky

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 793
    Likes: 9
About Me
  • Gender:Female
  • Joined: 14-June 09

Posted 20 October 2011 - 07:36 AM

does PF produce red flat dry patches of skin? I have rosacea and I get these patches of red flat spots on the sides of my face (beard line, but i'm female)and sometimes some of them have a bump in them. The ones with the bump show up on my jaw line daily and leave a mark that I have to end of covering for a week. In the meantime I just end up chasing them around my face with cover up. The red patches seem scaly looking and take weeks to fade despite trying Finacea, Sulfur or even Dermalogicas Born to Be Mild with Pyrithione Zinc. I also never seem to have this problem in the summer but now that the weather has changed there back again. I cant get a derm to confirm whether is Seborheic Dermatitis or PF...I also use Protopic ointment and it does help but takes forever to go away...Its been two weeks now and its only slightly better....any thoughts?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users